MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10942011
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris pump infusion set had leakage.The following information was provided by the initial reporter: mom called rn into the room, pt was screaming and blood backing up into the tubing.Rn clamped all 3 lines of the trifuse.Disconnected his tubing and made new tubing, flushed port, no issues with flushing, started meds and fluids again.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that the blood backing up into the tubing & line was leaking at the spiros connection.One sample was received for quality evaluation.Visual examination did not identify and obvious damages or abnormalities.When the infusion set was primed a leak was noticed between the distal male luer connector and the female connection to a spiros connector.Examining the connection closer, when pushing the male connector body into the female connector of the spiros connector fully, there is no leak between the two surfaces, however, when trying to connect the two connectors using the securement collar of the male luer adapter only, the spiros spins along with the male luer adapter, no allowing for the securement collar to tighten down fully.The customer complaint of leakage was confirmed.The investigation was forwarded to manufacturing for further evaluation.Based on the investigation conducted on the sample and manufacturing evaluation of the issue, the root cause of the issue is a user issue.When properly tightening the luer connection, there were no leaks observed from the sample.The bd clinical team has been made aware of the issue and will be in contact with the customer if further information or training is deemed needed for use of the product.Additionally, when connecting the luers connections securely, there was no indication of flow issues - backflow.The flow issue - backflow appears to be related to when the luer connection is not secure, allowing for fluid to leak from the connection, and allowing fluid to backflow to the leak location.The customer complaint of flow issues - backflow could not be confirmed.A device history record review for model 10942011 lot number 25015267 was performed.There was one quality notifications issued for the failure mode of leakage reported by the customer during the production build of this set.Quality notification qn (b)(4) was created regarding leaks for material 10942011.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22237553
Report Number9616066-2025-01605
Device Sequence Number9147263
Product Code FPA
UDI-Device Identifier10885403232404
UDI-Public(01)10885403232404(11)250113(17)280113(10)25015267
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K221327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10942011
Device Lot Number25015267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown